Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 171, NWS North Platte, NE

June 16, 20134 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2013, 5:25 PM MDT for 4 counties in Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2013, 5:25 PM MDT (23:25 UTC)
Expired
Jun 16, 2013, 6:15 PM MDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Arthur County, NE, Grant County, NE, Hooker County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 70 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:06 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS53 KLBF 162325
SVRLBF
NEC005-075-091-117-170015-
/O.NEW.KLBF.SV.W.0171.130616T2325Z-130617T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM MDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  NORTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 615 PM MDT/715 PM CDT/

* AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF
  WHITMAN...AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COGILL LAKE...LENA...CALORA...SAND BEACH LAKE AND EAST CODY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4179 10116 4159 10139 4180 10163 4186 10156
TIME...MOT...LOC 2326Z 296DEG 16KT 4180 10153

HAIL...1.50IN
WIND...60MPH

$$

MARTIN
2 follow-up statements
837 
WWUS53 KLBF 162348
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT SUN JUN 16 2013

NEC075-162358-
/O.CAN.KLBF.SV.W.0171.000000T0000Z-130617T0015Z/
GRANT NE-
548 PM MDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4173 10155 4175 10151 4174 10143 4178 10142
      4181 10133 4179 10116 4159 10139
TIME...MOT...LOC 2348Z 324DEG 19KT 4169 10143

$$

NEC005-091-117-170015-
/O.CON.KLBF.SV.W.0171.000000T0000Z-130617T0015Z/
HOOKER NE-MCPHERSON NE-ARTHUR NE-
548 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ARTHUR...NORTHWESTERN MCPHERSON AND SOUTHWESTERN HOOKER COUNTIES
UNTIL 615 PM MDT/715 PM CDT/...

AT 545 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTHEAST
OF ARTHUR...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CALORA AND SAND BEACH LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4173 10155 4175 10151 4174 10143 4178 10142
      4181 10133 4179 10116 4159 10139
TIME...MOT...LOC 2348Z 324DEG 19KT 4169 10143

HAIL...1.00IN
WIND...60MPH

$$

ROBERG
144 
WWUS53 KLBF 170012
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT SUN JUN 16 2013

NEC005-091-117-170022-
/O.EXP.KLBF.SV.W.0171.000000T0000Z-130617T0015Z/
HOOKER NE-MCPHERSON NE-ARTHUR NE-
612 PM MDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARTHUR...
NORTHWESTERN MCPHERSON AND SOUTHWESTERN HOOKER COUNTIES WILL EXPIRE
AT 715 PM CDT/615 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4173 10155 4175 10151 4174 10143 4178 10142
      4181 10133 4179 10116 4159 10139
TIME...MOT...LOC 0012Z 324DEG 19KT 4159 10133

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:16 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 16, 2:16 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 316 PM CDT SUN JUN 16 2013

THUNDERSTORMS...INCLUDING A FEW SUPERCELLS...CONTINUE TO DEVELOP
THIS AFTERNOON ALONG A DRY LINE IN THE EASTERN PANHANDLE AND
WESTERN PORTIONS OF SOUTHWEST NEBRASKA. IN ADDITION...SUPERCELL
STORMS IN DAWES AND NORTHWEST CHERRY COUNTY DROPPING SOUTH. STORMS
FORECAST TO CONGEAL INTO A CLUSTER OF STORMS FROM NEAR HYANNIS
THROUGH TRYON...NORTH PLATTE AND STOCKVILLE. A CORRIDOR OF 70 POPS
THROUGH THIS CORRIDOR. VERY LARGE HAIL IS POSSIBLE WITH THE SYSTEM
EVOLVING INTO A LINEAR SYSTEM AS IT MOVES INTO NRN KANSAS THIS
EVENING. CHANCE POPS ACROSS THE SOUTHEAST MID EVENING TO END BY
06Z WITH NO WX/POPS AFTER 06Z EXPECTED.

ON MONDAY...SEVERE STORMS POSSIBLE ALONG THE HIGH PLAINS TO OUR
WEST OFF THE CREST OF THE UPPER RIDGE. UPSLOPE FLOW WILL BE WIDESPREAD
ACROSS THE CENTRAL PLAINS WITH BEST LIFT AND CONVERGENCE NEAR THE
FOOTHILLS. HAVE INCREASE LOW CHANCE POPS AS FAR EAST AS MULLEN
THROUGH NORTH PLATTE AND HAYES CENTER BY LATE AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 316 PM CDT SUN JUN 16 2013

STORMS SHOULD REMAIN CONFINED TO THE SOUTHWESTERN HALF OF THE
FORECAST AREA MONDAY NIGHT. AT LEAST A SLIGHT CHANCE ALL AREAS
EXCEPT THE FAR NORTHEAST TUESDAY. GENERAL THUNDERSTORMS EXPECTED
WITH DEEP LAYER SHEAR OF ONLY 20-25KTS.

FOR WEDNESDAY THROUGH SUNDAY...A CLOSED UPPER LOW WILL LIFT FROM
THE PACIFIC NORTHWEST WEDNESDAY TO NORTH OF MONTANA BY SUNDAY.
UPPER RIDGE AXIS OVER THE PLAINS WILL MOVE EAST AS FLOW BECOMES
SOUTHWEST ALOFT. THIS WILL BRING IN WARMER TEMPERATURES IN THE
UPPER 80S TO LOW 90S. MID 90S POSSIBLE IN SOUTHWEST NEBRASKA.
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS
DAILY...WITH THE BEST COVERAGE/CHANCES DURING THE
EVENING/OVERNIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1239 PM CDT SUN JUN 16 2013

THE RISK FOR HAIL AND GUSTY WINDS WITH THUNDERSTORM ACTIVITY THIS
AFTERNOON AND EVENING ARE THE PRIMARY AVIATION CONCERNS IN WESTERN
NEBRASKA FOR THE CURRENT TAF PERIOD. STORMS ARE EXPECTED TO
FURTHER DEVELOP ACROSS NORTHERN NEBRASKA AND POSSIBLY IN THE
PANHANDLE EARLY THIS AFTERNOON. THE STORMS WILL TRACK SOUTH AND
EAST AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY
NORTHWEST WINDS BEFORE MOVING OUT OF THE AREA THIS EVENING. THE
OVERNIGHT LOOKS QUIET WITH PREVAILING VFR CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...ROBERG
LONG TERM...ROBERG
AVIATION...MARTIN
Hazardous weather outlook, Jun 16, 2:33 PM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN JUN 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN JUN 16 2013 /233 PM MDT SUN JUN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL OCCUR ACROSS POTIONS OF WESTERN NEBRASKA
LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE GREATEST RISK FOR
LARGE HAIL IS WEST OF A LINE FROM VALENTINE THROUGH BROKEN BOW. DAMAGING
WIND IS POSSIBLE IN THAT AREA AS WELL. THUNDERSTORMS ARE LIKELY TO
CONGEAL INTO A LARGE CLUSTER OF STORMS IN SOUTHWEST NEBRASKA EARLY
THIS EVENING. THUNDERSTORMS ARE EXPECTED TO END OR EXIT THE AREA
BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN MONDAY IN
THE SOUTHERN NEBRASKA PANHANDLE AND EXTREME SOUTHWEST NEBRASKA.

A POSSIBILITY FOR THUNDERSTORMS REMAINS EACH AFTERNOON AND
EVENING THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

In the hours before

Local storm report, Jun 16, 4:39 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             ASHBY                   42.03N 101.93W
06/16/2013  E1.00 INCH       GRANT              NE   TRAINED SPOTTER

&&

CBUTTLER
Local storm report, Jun 16, 4:47 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             1 N RINGGOLD            41.53N 100.77W
06/16/2013  E1.00 INCH       MCPHERSON          NE   PUBLIC

            GROUND WAS COVERED IN HAIL.

&&

MARTIN
Local storm report, Jun 16, 4:49 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 N THEDFORD            42.04N 100.57W
06/16/2013  E2.00 INCH       THOMAS             NE   PUBLIC

&&

SNIVELY
Local storm report, Jun 16, 4:59 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     9 S ARNOLD              41.29N 100.19W
06/16/2013  E60 MPH          CUSTER             NE   PUBLIC

            WINDS WERE ACCOMPANIED BY NICKEL SIZE HAIL

&&

SNIVELY
Local storm report, Jun 16, 5:04 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
604 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     4 E BROKEN BOW          41.41N 99.56W
06/16/2013  E0 MPH           CUSTER             NE   EMERGENCY MNGR

            ESTIMATED WIND GUST OF 50 TO 70 MPH.

&&

JGOMEZ
Local storm report, Jun 16, 5:05 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     4 E BROKEN BOW          41.41N 99.56W
06/16/2013  E60.00 MPH       CUSTER             NE   EMERGENCY MNGR

            ESTIMATED WIND GUST OF 50 TO 70 MPH.

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:26 AM MDTSevere Thunderstorm WarningLBFHooker, Thomas49 min
Jun 16, 7:54 AM MDTSevere Thunderstorm WarningLBFLogan, Thomas51 min
Jun 16, 2:11 PM MDTSevere Thunderstorm WarningLBFPerkins49 min
Jun 16, 2:32 PM MDTSevere Thunderstorm WarningLBFCherry43 min
Jun 16, 2:40 PM MDTTornado WarningLBFCherry35 min
Jun 16, 2:53 PM MDTSevere Thunderstorm WarningLBFChase, Perkins37 min
Jun 16, 2:55 PM MDTSevere Thunderstorm WarningLBFCherry50 min
Jun 16, 3:13 PM MDTTornado WarningLBFCherry, Grant32 min
Jun 16, 3:24 PM MDTSevere Thunderstorm WarningLBFSheridan51 min
Jun 16, 3:25 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins50 min
Jun 16, 3:36 PM MDTSevere Thunderstorm WarningLBFCuster, Logan39 min
Jun 16, 3:41 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson49 min
Jun 16, 3:42 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker48 min
Jun 16, 3:46 PM MDTSevere Thunderstorm WarningLBFCherry, Thomas44 min
Jun 16, 4:01 PM MDTSevere Thunderstorm WarningLBFCuster44 min
Jun 16, 4:03 PM MDTSevere Thunderstorm WarningLBFCuster27 min
Jun 16, 4:06 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker39 min
Jun 16, 4:07 PM MDTSevere Thunderstorm WarningLBFSheridan53 min
Jun 16, 4:09 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln51 min
Jun 16, 4:27 PM MDTSevere Thunderstorm WarningLBFCherry, Grant48 min
Jun 16, 4:28 PM MDTSevere Thunderstorm WarningLBFBlaine, Thomas47 min
Jun 16, 4:41 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson49 min
Jun 16, 4:52 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan38 min
Jun 16, 4:58 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker47 min
Jun 16, 4:58 PM MDTSevere Thunderstorm WarningLBFCuster47 min
Jun 16, 5:00 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Jun 16, 5:03 PM MDTTornado WarningLBFCuster27 min
Jun 16, 5:39 PM MDTFlash Flood WarningLBFCuster6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.